Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Stiffness and pain in leg. Feeling nausea, numbness and headache. Should I visit ER?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
This morning I woke up and couldn't move my right leg, I have sharp pains of some sort tuning up and down from my back to my leg to my foot. The stiffness of my leg lasted about 14 mins now is just numb feeling and heavy. Not sure if that makes sense. I feel nauseated and have an extreme headache. Should I go to the ERthe nausea feeling has been going on for several days I just been eating crackers. Not sure if this is important, but my stools are soft like I am taking stool softener or something. I am female 34 160lbs.
Posted Thu, 14 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Sudhir Kumar 45 minutes later

Thank you for posting your query.

Based on the symptoms, you could most probably be suffering from lumbar disc prolapse.

In this condition, there is a bulging of disc (soft tissue between the vertebral bones of spine) in the lumbar region (lower back). This causes compression of the nerve that emerges at that level. As a result, there is numbness, tingling, pain and weakness of the leg.

This can be diagnosed in an MRI of the lumbar spine.

In addition, in view of headache and nausea, if that is a new one (if you do not regularly get headaches), and if that is linked to leg symptoms, one may need to exclude any brain pathology too. This can be ascertained by a detailed neurological examination.

So, I feel you should consult a doctor and get evaluated to determine the underlying cause for your symptoms.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor